[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.17.16. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1996

High-Dose Methotrexate-Induced Bullous Variant of Acral Erythema

Author Affiliations

Montpellier

Nîmes, France

Montpellier

Service de Dermatologie-Phlébologie Hôpital Saint Charles 300 rue Auguste Broussonnet 34295 Montpellier Cedex 5, France

Arch Dermatol. 1996;132(5):590-591. doi:10.1001/archderm.1996.03890290132023
Abstract

Waltzer and Flowers1 have identified a chemotherapy-induced bullous variant of acral erythema that is always associated with cytarabine, given alone or in combination with other agents. We report a case of bullous acral erythema occurring after the administration of high-dose methotrexate to an adolescent patient.

Report of a Case.  A 13-year-old girl was treated with methotrexate for chondroblastic osteogenic sarcoma of the left humerus at a dose of 12 g/m2 (14 g per cycle). Each cycle was given at 1-week intervals. Within 24 hours following the seventh cycle, a symmetrical, edematous, painful, red, violaceous erythema developed on the balls of the feet and the fleshy part of the toes. A slight redness was noted on the palms of the hands. Over a 72-hour period, the plantar erythema became covered with large bullae, especially on the pressure points (Figure 1). Simultaneously, diffuse macular lesions, which were purpuric and necrotic

First Page Preview View Large
First page PDF preview
First page PDF preview
×